Get E-Book on COVID-19

Q. I am suffering from dizziness and low BP. Shall I continue Atenolol 50 mg?

Answered by
Dr. Amit Arora
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 08, 2016 and last reviewed on: Aug 04, 2020

Hi doctor,

I am on medication Atenolol 50 mg for the last 2 years. Nowadays, I am going through low blood pressure. Yesterday, my blood pressure was 115/65 mmHg. I am also having dizziness. I had gone through dizziness and low blood pressure of 110/65 mmHg last month and it remained for four to five days. Again, it is repeating, this month. My fasting blood sugar level is 115 and triglyceride 240 mg/dL. Kindly suggest.

Dr. Amit Arora

Cardiology
#

Hi,

Welcome to icliniq.com.

I would like to ask a few questions.

  • Do you ever complain of chest pain associated with palpitation? Is there any family history of heart disease?
  • Since how long you are taking Atenolol? Do have complained of shortness of breath or edema over legs and feet?
  • I would like you to get the following tests done. Echo to check the pumping action of the heart and ECG.
  • Consult your specialist doctor, discuss with him or her and alter the dosage of Atenolol and get your BP monitored regularly.

Investigations to be done:

ECG and echo.

Regarding follow up:

Revert back with the answers to the above questions to a cardiologist online.---> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

Thank you doctor,

I do not have any chest pain or edema in the legs. Also, there is no such significant family history of heart disease. I have been taking Atenolol for the last 2 years. I will get back to you as soon as possible with the test reports.

Dr. Amit Arora

Cardiology
#

Hi,

Welcome back to icliniq.com.

Thanks for your answers and it helped me in understanding the problem more deeply.

  • These episodes of dizziness and low blood pressure are most probably due to the poor pumping action of heart and so I advised you those tests.
  • Atenolol reduces heart rate and that contribute more to the problem. We cannot stop it immediately, so you were advised to get the dose reduced.
  • Ideally, it should be replaced by some other hypertensive medicine, but before the reports come we cannot do anything. So, kindly follow up with the reports.

Revert back with the reports to a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist



Was this answer helpful?

 | 

Related Questions:
I am on anti-hypertensives. Is my BP normal?
Doctor has prescribed tablet ecospirin 75 AV for me. What is the use of this medicine?
Simple Ways to Control Hypertension Naturally
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My husband had Losar Beta H twice by mistake. Will it cause any side effect?

Query: Hi doctor, My husband used to have Losar Beta H for his BP in the morning and Storvas 10 mg at night. But, mistakenly, he had Losar Beta H again at night. Will it cause any side effect? Should he have Storvas now?  Read Full »

How should I control my BP in winter?

Query: Hi doctor, I am a 35 year old male. In winter, My BP increases to around 160/105 mmHg; however, in summer, it is normal at 130/90 mmHg. I do not feel any problems yet such as headache. Now, I feel some shortness of breath. How should I control my BP in winter season? I have already started taking le...  Read Full »

Can CMV or herpes infection before or after birth affect pregnancy or child?

Query: Hello doctor, I am in 36th week of pregnancy. My last ultrasound was doppler happened at 34th week 5 days. I showed the pregnancy of 32 weeks 5 days with mild IUGR. Fetal weight 1885 grams. My gynecologist advised CBC, and Torch IgM, IgG tests. In the CBC test, total leucocyte count is 13300/cumm, ...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.